A limiting “viscosity” approach to the Riemann problem for materials exhibiting change of phase
- M. Slemrod
- … show all 1 hide
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
Dedicated to Bernard Coleman on the occasion of his sixtieth birthday
This research was supported in part by the Air Office of Scientific Research. Air Force Systems Command, USAF, under Contract/Grant No. AFOSR-85-0239 (R.P.I.) by the United States Army, Army Research Office under Contracts/Grants Nos. 5-28529 and 5-28317 (Brown University). The United States Government is authorized to reproduce and distribute reprints for Government purposes notwithstanding any copyright herein.
- R. D. James, The propagation of phase boundaries in elastic bars, Archive for Rational Mechanics and Analysis.
- M. Shearer, The Riemann problem for a class of conservation laws of mixed type, J. Differential Equations 46 (1982), 426–443.
- M. Shearer, Nonuniqueness of admissible solutions of Riemann initial value problems for a system of conservation laws of mixed type, Archive for Rational Mechanics and Analysis 93 (1986), 45–59.
- M. Slemrod, Admissibility criteria for propagating phase boundaries in a van der Waals fluid, Archive for Rational Mechanics and Analysis 81 (1983), 301–315.
- R. Hagan & M. Slemrod, The viscosity-capillarity criterion for shocks and phase transitions, Archive for Rational Mechanics and Analysis 83 (1984), 333–361.
- M. Slemrod, Dynamics of first order phase transition, in Phase Transformations and Material Instabilities in Solids, ed. M. Gurtin, Academic Press: New York (1984), 163–203.
- C. M. Dafermos, Solution of the Riemann problem for a class of hyperbolic systems of conservation laws by the viscosity method, Archive for Rational Mechanics and Analysis 52 (1973), 1–9.
- C. M. Dafermos & R. J. Di Perna, The Riemann problem for certain classes of hyperbolic systems of conservation laws, J. Differential Equations 20 (1976), 90–114.
- C. S. Morawetz, On a weak solution for a transonic flow, Comm. Pure and Applied Math. 38 (1985), 797–818.
- J. Mawhin, Topological degree methods in nonlinear boundary value problems, Conference Board of Mathematical Sciences Regional Conference Series in Mathematics, No. 40, American Mathematical Society (1979).
- I. P. Natanson, Theory of functions of a real variable, Vol. 1, F. Ungar Publishing Co., New York (1955).
- M. Shearer, Dynamic phase transitions in a van der Waals gas, to appear Quarterly of Applied Math.
- A. S. Kalasnikov, Construction of generalized solutions of quasilinear equations of first order without convexity conditions as limits of solutions of parabolic equations with a small parameter, Dokl. Akad. Nauk. SSR 127 (1959), 27–30 (Russian).
- V. A. Tupciev, The asymptotic behavior of the solution of the Cauchy problem for the equation ɛ2tuxx=ut+[ϕ(u)]x that degenerates for ξ=0 into the problem of the decay of an arbitrary discontinuity for the case of a rarefraction wave. Z. Vycisl. Mat. Fiz. 12 (1972), 770–775; English translation in USSR Comput. Math. and Phys. 12.
- V. A. Tupciev, On the method of introducing viscosity in the study of problems involving decay of a discontinuity, Dokl. Akad. Nauk. SSR 211 (1973), 55–58; English translation in Soviet Math. Dokl. 14.
- C. M. Dafermos, Structure of solutions of the Riemann problem for hyperbolic systems of conservation laws, Arch. for Rational Mechanics and Analysis 53 (1974), 203–217.
- A limiting “viscosity” approach to the Riemann problem for materials exhibiting change of phase
Archive for Rational Mechanics and Analysis
Volume 105, Issue 4 , pp 327-365
- Cover Date
- Print ISSN
- Online ISSN
- Additional Links
- Industry Sectors
- M. Slemrod (1)
- Author Affiliations
- 1. Center for the Mathematical Sciences, University of Wisconsin, Madison